Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What are the common causes for rectal bleeding when suffering from abdominal pain?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6438 Questions
Question
I have been having pain in my abdominal but I bleed thru my rectom. I've had a colonascopy done, but they tell me they don't see anything wrong. I bleed everyday and have to wear a pad. I've been this way for more than a year and i'm worried.
Posted Tue, 4 Feb 2014 in General Health
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. The common causes of rectal bleeding in an elderly patient like you are as follows: 1. Hemorrhoids: A swollen vein or group of veins in the region of the anus 2. Colitis: Inflammation of the lining of the colon 3. Diverticulosis: Condition in which diverticula are present in the intestine without signs of inflammation 4. Hemorrhage: An escape of blood from a ruptured blood vessel, especially when profuse 5. Inflammatory bowel disease: A group of inflammatory conditions of the colon and small intestine. The major types of IBDs are Crohn's disease and ulcerative colitis. 6. Large bowel tumors (cancerous and non cancerous) and polyps can also cause bleeding through rectum. As you have got a colonoscopy done and reports are normal, it is less likely that there is any luminal pathology involved. However, a detailed clinical evaluation is necessary and other imaging investigations like ultrasound or CT scan might have to be done. You should be consulting a surgeon and take necessary treatment. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: What are the common causes for rectal bleeding when suffering from abdominal pain? 17 hours later
Since I bleed everyday and sometimes more than others, would it b good for me to take some kind of vitimin? Last night I bleed alot and I feel kind of weak today.
 
 
Answered by Dr. Vivek Chail 11 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. Loss of blood can cause anemia and that is making you feel weak. You need adequate medications including iron supplements and vitamins (vitamin B 12 and folic acid). However, it is only a short term management but as long you have blood loss, your anemia may worsen. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor